Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 115, NWS Boston/Norton, MA

August 2, 2006Middlesex County, Norfolk County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 2, 2006, 5:27 PM EDT for Middlesex County, Norfolk County, Worcester County, Massachusetts. It was in force for 63 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2006, 5:27 PM EDT (21:27 UTC)
Expired
Aug 2, 2006, 6:30 PM EDT
In force
63 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Middlesex County, MA, Norfolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:30 PM EDTTSTM WND DMGCharlton, MA4 INCH DIAMETER LIMBS DOWN
Aug 2, 5:35 PM EDTTSTM WND DMGWebster, MAWHITE PINE SPLIT IN HALF.
Aug 2, 5:35 PM EDTTSTM WND DMGWorcester, MA2 TO 5 INCH BRANCHES DOWN ON BELMONT ST. NUMEROUS TREES AND WIRES DOWN ON GROVE ST. GROVE ST CLOSED.
Aug 2, 5:35 PM EDTTSTM WND DMGWorcester, MATREES AND WIRES DOWN ON HOLLYWOOD AND WEST BOWYLSTON STS.TREES ARE A FOOT IN DIAMETER
Aug 2, 5:37 PM EDTTSTM WND DMGWestborough, MALIMBS GREATER THAN 2 INCHES IN DIAMETER BLOWN DOWN.
Aug 2, 5:41 PM EDTTSTM WND DMGWest Boylston, MAMULTIPLE TREES DOWN ON ROUTE 140.
Aug 2, 5:50 PM EDTTSTM WND DMGAshland, MA8 INCH OAK TREES DOWN BLOCKING OAK ST.
Aug 2, 5:50 PM EDTTSTM WND DMGMedway, MALARGE BRANCHES AND WIRES DOWN
Aug 2, 5:55 PM EDTTSTM WND DMGAuburn, MALARGE TREES DOWN BLOCKING ROAD IN THE COLLEGE HILL AREA.
Aug 2, 5:55 PM EDTTSTM WND DMGShrewsbury, MAFOUR LARGE TREES DOWN.
Aug 2, 6:07 PM EDTTSTM WND DMGMedway, MATREES AND WIRES DOWN BLOCKING SUMMER ST.
Aug 2, 6:16 PM EDTTSTM WND DMGMedway, MATREE ON VAN ON WINTHROP ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022129
SVRBOX
MAC017-021-027-022230-
/O.NEW.KBOX.SV.W.0115.060802T2127Z-060802T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT WED AUG 2 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...WORCESTER...MILFORD
  SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF FRAMINGHAM
  WESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS
  THIS INCLUDES THE CITY OF FRANKLIN

* UNTIL 630 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BOYLSTON TO AUBURN TO SOUTHBRIDGE...AND MOVING EAST
  AT 35 MPH.

  THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE
  THROUGHOUT WESTERN AND CENTRAL MASSACHUSETTS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTBOROUGH...WEBSTER...SUTTON AND GRAFTON BY 535 PM EDT...
  SOUTHBOROUGH...NORTHBRIDGE AND MILLBURY BY 540 PM EDT...  
  WHITINSVILLE...UPTON AND HOPKINTON BY 545 PM EDT...
  FRANKLIN AND MEDWAY BY 600 PM EDT...
  FOXBOROUGH...WALPOLE...NORWOOD AND WESTWOOD BY 620 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4239 7186 4222 7200 4206 7222 4201 7167
      4200 7134 4212 7119 4224 7117

$$

JWD
1 follow-up statement
000 
WWUS51 KBOX 022139
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT WED AUG 2 2006

MAC017-021-027-022230-
/O.CON.KBOX.SV.W.0115.000000T0000Z-060802T2230Z/
WORCESTER MA-NORFOLK MA-MIDDLESEX MA-
538 PM EDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL MIDDLESEX...WESTERN NORFOLK AND SOUTHEASTERN
WORCESTER COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTHBOROUGH TO GRAFTON TO OXFORD TO 
STURBRIDGE...MOVING EAST SOUTHEAST AT 35 MPH.

THIS IS A LARGE SCALE EVENT FOR THOSE IN THE PATH OF THIS LINE.   
THERE HAVE BEEN NUMEROUS REPORTS OF TREES DOWN WITH SOME ROAD 
CLOSURES. THE WORCESTER AIRPORT HAD A REPORT OF 54 MPH AT 516 PM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTHBOROUGH...WHITINSVILLE...WEBSTER AND UPTON BY 545 PM EDT
  HOPKINTON BY 550 PM EDT
  FRAMINGHAM...UXBRIDGE...MILFORD AND MENDON BY 555 PM EDT
  NATICK BY 600 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4239 7186 4222 7200 4206 7222 4201 7167
      4200 7134 4212 7119 4224 7117

$$
DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:15 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 2, 5:15 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT WED AUG 2 2006

.MESOSCALE UPDATE 4...
WW 671 IN EFFECT UNTIL 10 PM EDT.

ONE THING WE HAVE NOTICED ON SATELLITE IMAGES...WITH UPPER RIDGE
PARKED OVER US WE ARE NOT SEEING BLOWOFF FROM THIS THUNDERSTORM
COMPLEX RIDE TO ITS EAST. IT IS ACTUALLY PUSHING OFF TO NE...WHICH
IS ALLOWING FOR CONTINUED DESTABILIZATION AHEAD OF THE LINE

REMAINDER NO CHANGE FROM EARLIER.

LINE OF SEVERE STORMS CURRENTLY MARCHING TOWARD QUABBIN RESERVOIR
AND INTO EASTERN HAMPDEN COUNTY...HEADING INTO WORCESTER COUNTY NEXT
HOUR. GOOD MARC /MID ALTITUDE RADIAL CONVERGENCE/ SIGNATURE NOW
NOTED NEAR QUABBIN...SO EXPECT THIS COMPLEX OF STORMS TO CONTINUE TO
PRODUCE WIND DAMAGE AS IT MOVES THROUGH WORCESTER COUNTY...IN
ADDITION TO NICKEL SIZED HAIL. ALSO STARTING TO SHOW A NICE LINE
ECHO WAVE PATTERN...INDICATIVE OF CONTINUED WIND DAMAGE THREAT.

WE ALSO SEE NO REASON WHY THIS COMPLEX WILL NOT BE ABLE TO MAKE IT
FARTHER SE...INTO FAR NE CT...NORTHERN RI AND SE MA WITHIN NEXT 3
HOURS. THERE IS PLENTY OF CAPE AVAILABLE IN THIS HOT AND HUMID
AIRMASS AND A DECENT W FLOW WILL PREVENT ANY STABILIZING OCEAN
INFLUENCE FROM ENTERING PICTURE. THERE IS INCREASING MOISTURE
CONVERGENCE ALONG AND JUST AHEAD OF THIS LINE AS WELL.

BOTTOM LINE...POTENTIAL FOR SEVERE STORMS INTO NE CT...NORTHERN RI
AND SE MA AFTER 6 PM EDT.

JWD

&&

.SHORT TERM /TONIGHT AND THURSDAY/...
USED A BLEND OF THE GFS AND NAM WHICH HAVE SIMILAR SYNOPTIC
SOLUTIONS.  EXPECTING THE HOT AND HUMID WEATHER TO CONTINUE INTO
THURSDAY.  A SLOW MOVING COLD FRONT WILL PROVIDE A BETTER FOCUS FOR
CONVECTION THAN HAS BEEN AVAILABLE DURING THIS HEAT SPELL.  THINK
THE MOS POPS ARE TOO LOW...AND WILL GO ABOVE THEM FOR LATE THURSDAY
AFTERNOON.

LOTS OF INSTABILITY AND SHEAR SHOULD BE AVAILABLE THURSDAY
AFTERNOON...SO THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS
LATE IN THE AFTERNOON.

MOS TEMPERATURES LOOK REASONABLE FOR TONIGHT AND THURSDAY...SO DID
NOT STRAY TOO FAR. WILL CONTINUE THE EXCESSIVE HEAT WARNINGS AND
ADVISORIES. AM A LITTLE CONCERNED DEBRIS CLOUDS FROM CONVECTION MAY
PREVENT THE MERRIMACK VALLEY IN MA FROM REACHING THE CRITERIA
OUTRIGHT THURSDAY...BUT IT IS CLOSE ENOUGH TO KEEP IT GOING FOR NOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

LOW PRESSURE AND ASSOCIATED COLD FRONT EXPECTED BE IN THE PROCESS OF
TRACKING THROUGH SOUTHERN NEW ENGLAND THURSDAY NIGHT. PRECIPITABLE
WATER STILL IN THE 1.5 TO 2 INCH RANGE IN THE VICINITY OF THE
FRONT WILL ALLOW FOR SCATTERED SHOWERS IN AND NEAR THE FRONT...WITH
LINGERING INSTABILITY DURING THE EARLY EVENING WILL HAVE THE CHANCE
FOR THUNDERSTORMS AS WELL.

DURING FRIDAY MORNING GFS SHOWS A MORE COMFORTABLE AIRMASS MOVING
INTO THE REGION AS HIGH PRESSURE BUILDS EAST. NORTHWEST WINDS WILL
BRING MORE SEASONABLE TEMPERATURES...BUT MORE NOTICEABLY BY FRIDAY A
5 TO 10 DEGREE DROP IN DEW POINTS IS EXPECTED.

THE HIGH PRESSURE WILL PASS OVER NEW ENGLAND DURING SATURDAY AND
SUNDAY...BRINGING DRY CONDITIONS FOR THIS WEEKEND.

A SECOND COLD FRONT SHOULD CROSS THROUGH SOUTHERN NEW ENGLAND ON
SUNDAY NIGHT AND MONDAY...HAVE CHANCE POPS IN ZONES FOR THIS FEATURE.
ANOTHER AREA OF HIGH PRESSURE IS EXPECTED TO DRY OUT THE AREA AGAIN
FOR NEXT TUESDAY AND WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THURSDAY ACROSS MOST OF SOUTHERN NEW
ENGLAND.  SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...AS WELL AS AREAS OF HAZE OVERNIGHT...WILL RESULT IN MVFR
VISIBILITY AT LEAST.  MORE SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED TO DEVELOP THURSDAY AFTERNOON AS WELL.  PLEASE SEE THE
LATEST TAFS FOR MORE DETAILS AND TIMING.

&&

.MARINE...
WNA WAVE MODEL STILL TRIES TO BUILD SEAS TOO MUCH OVERNIGHT INTO
THURSDAY...BASED UPON LATEST BUOY REPORTS.  HAVE DROPPED THE SMALL
CRAFT ADVISORY AS A RESULT.  GENERALLY LIGHT WINDS AND SEAS
EXPECTED.  SCATTERED THUNDERSTORMS THIS EVENING ACROSS THE WATERS
EAST OF MA MAY RESULT IN WIND GUSTS UP TO 40 KT.

LONG TERM...WIND GUSTS AND SEAS MAY APPROACH SCA CRITERIA DURING
THURSDAY NIGHT ON OUTER COASTAL WATERS DUE TO LOW PRESSURE CROSSING
INTO THE WATERS...AND ACCOMPANYING SOUTHWEST FLOW BEFORE LOW PASSES
EAST. HIGH PRESSURE TO FOLLOW FOR FRI PM THROUGH SUNDAY.

&&

.CLIMATE...
PVD SET A RECORD HIGH YESTERDAY WITH 97 DEGREES. A RECORD REPORT HAS
BEEN ISSUED.

RECORD WARM MINIMUMS FOR AUGUST 1
BOSTON....... 77 OLD RECORD 75 IN 1969
PROVIDENCE... 75 OLD RECORD 75 IN 1999

RECORD HIGHS FOR TODAY AUGUST 2
BOSTON....... 102 IN 1975
PROVIDENCE... 104 IN 1975 /ALSO ALL TIME HIGH/
HARTFORD..... 101 IN 1975
WORCESTER.... 96 IN 1975

RECORD WARM MINIMUMS FOR AUGUST 2
BOSTON....... 74 IN 1980
PROVIDENCE... 78 IN 1933
HARTFORD..... 74 IN 1933
WORCESTER.... 76 IN 1917

RECORD HIGHS FOR THURSDAY AUGUST 3:
BOSTON     97 IN 1929
PROVIDENCE 97 IN 1930
HARTFORD   98 IN 1930
WORCESTER  94 IN 1930

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ002>004 UNTIL 5 PM THURSDAY.
MA...HEAT ADVISORY FOR MAZ002-008-009-023 UNTIL 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR MAZ003>007-010-012-014>016-019-021-
     022-026 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR MAZ005-006-010-012-014>016-019-021>023 FROM
     11 AM THURSDAY TO 5 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR MAZ011-013-017-018-020 UNTIL 5 PM
     THURSDAY.
NH...EXCESSIVE HEAT WARNING FOR NHZ011-012-015 UNTIL 8 PM WEDNESDAY.
RI...EXCESSIVE HEAT WARNING FOR RIZ001>006 UNTIL 5 PM THURSDAY.
  ...EXCESSIVE HEAT WARNING FOR RIZ007 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR RIZ007 FROM 11 AM THURSDAY TO 5 PM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 FROM 7 PM WEDNESDAY TO
     NOON THURSDAY.
&&

SHORT TERM/AVIATION...BELK
LONG TERM...JWD/NMB
AVIATION...BELK
Hazardous weather outlook, Aug 2, 5:35 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
535 AM EDT WED AUG 2 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-030945-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
535 AM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING CONTINUES IN EFFECT FOR MOST OF SOUTHERN
NEW ENGLAND.  A HEAT ADVISORY IS IN EFFECT FOR THE EAST SLOPES OF
THE BERKSHIRES AND FOR MARTHAS VINEYARD.  ONLY NANTUCKET AND BLOCK
ISLAND ARE NOT COVERED BY EITHER THE WARNING OR THE ADVISORY.  HEAT
INDEX VALUES WILL REACH 110 TO 115 IN THE WARNING AREA...AND VALUES
WILL BE UP TO 105 DEGREES IN THE ADVISORY AREA.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THE NIGHT IN THE
GREATER SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE
ISLAND...AND INTERIOR SOUTHEAST MASSACHUSETTS.  NIGHTTIME
TEMPERATURES IN THIS AREA WILL REMAIN WARM WITH READINGS IN THE
70S AND LOWER 80S.

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE BEST CHANCE WILL BE IN SOUTHERN NEW HAMPSHIRE AND
NORTHERN MASSACHUSETTS. ALL THUNDERSTORMS WILL CARRY A RISK OF
LIGHTNING.  A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND
LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH 5 PM FOR THE GREATER
SPRINGFIELD AREA AS WELL AS NORTHERN CONNECTICUT...RHODE ISLAND...AND
INTERIOR SOUTHEAST MASSACHUSETTS. A HEAT ADVISORY WILL BE IN EFFECT
DURING THE AFTERNOON FOR THE CITY OF BOSTON...INTERIOR NORTHEAST
MASSACHUSETTS...SOUTHERN WORCESTER COUNTY...THE AREA AROUND
NORTHAMPTON AND AMHERST...COASTAL PLYMOUTH COUNTY...CAPE COD AND
MARTHAS VINEYARD.  HEAT INDEX VALUES WILL REACH 110 DEGREES IN THE
WARNING AREA...AND VALUES WILL BE UP TO 105 DEGREES IN THE ADVISORY
AREA.

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON
THURSDAY.  ALL THUNDERSTORMS WILL CARRY A RISK OF LIGHTNING. SOME
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LOCALLY HEAVY
DOWNPOURS.  THE BEST CHANCE WILL BE ALONG AND SOUTH OF THE
MASSACHUSETTS TURNPIKE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS...WITH A RISK OF LIGHTNING...
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION MAY BE REQUIRED AFTER 1 PM TODAY.

WTB

In the hours before

Local storm report, Aug 2, 4:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0422 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON STEADY LANE.

0435 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON POWER LINES.

&&

WALTD
Local storm report, Aug 2, 4:51 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0422 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON STEADY LANE.

0435 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON POWER LINES.

0448 PM     TSTM WND DMG     HADLEY                  42.35N 72.58W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            3 TO 5 INCH DIAMETER LIMBS DOWN

&&

WALTD
Special weather statement, Aug 2, 5:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT WED AUG 2 2006

CTZ004-MAZ005-013-017-RIZ001>004-022200-
CENTRAL MIDDLESEX MA-EASTERN KENT RI-NORTHERN BRISTOL MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
WESTERN NORFOLK MA-WINDHAM CT-
500 PM EDT WED AUG 2 2006

...STRONG THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST CONNECTICUT INTO
NORTHERN RHODE ISLAND AND INTERIOR EASTERN MASSACHUSETTS BETWEEN
6 PM AND 8 PM...

AT 5 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR CHICOPEE TO
HARDWICK AND BARRE...MOVING SOUTHEAST AT 30 MPH.

ON THIS TRACK...THESE STORMS WILL REACH A LINE FROM THOMPSON
CONNECTICUT TO HOPKINTON MASSACHUSETTS AROUND 6 PM.

THEY SHOULD THEN REACH A LINE FROM SMITHFIELD AND CUMBERLAND RHODE
ISLAND...TO MEDWAY AND NATICK MASSACHUSETTS AROUND 630 PM...BEFORE
POSSIBLY GETTING TO PROVIDENCE...TAUNTON AND NORWOOD AROUND 7 PM.

WHILE THESE STORMS MAY NOT REMAIN SEVERE...THEY WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAIN.

THOSE WHO MAY BE OUTDOORS BEATING THE HEAT AT AREA LAKES OR POOLS
SHOULD BE ALERT FOR SIGNS OF THREATENING WEATHER...AND GET INDOORS
IMMEDIATELY IF THUNDERSTORMS APPROACH. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BOATERS ON LAKES OR RIVERS SHOULD HEAD TO SAFE HARBOR IF SKIES TURN
THREATENING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR
UPDATED STATEMENTS AND POSSIBLE WARNINGS.

JWD
Local storm report, Aug 2, 5:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0422 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON STEADY LANE.

0435 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON POWER LINES.

0448 PM     TSTM WND DMG     HADLEY                  42.35N 72.58W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            3 TO 5 INCH DIAMETER LIMBS DOWN

0456 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ROUTE 202.

&&

WALTD
Local storm report, Aug 2, 5:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0422 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON STEADY LANE.

0435 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON POWER LINES.

0448 PM     TSTM WND DMG     HADLEY                  42.35N 72.58W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            3 TO 5 INCH DIAMETER LIMBS DOWN

0456 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ROUTE 202.

0456 PM     TSTM WND DMG     GRANBY                  42.26N 72.53W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 202.

0459 PM     TSTM WND DMG     LEVERETT                42.45N 72.50W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES.

0500 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN.

0505 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            6-8 DIAMETER TREE BLOWN OVER.

&&

WALTD
Local storm report, Aug 2, 5:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
513 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     CONWAY                  42.52N 72.68W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0418 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES

0422 PM     TSTM WND DMG     ASHFIELD                42.53N 72.78W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON STEADY LANE.

0435 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON POWER LINES.

0448 PM     TSTM WND DMG     HADLEY                  42.35N 72.58W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            3 TO 5 INCH DIAMETER LIMBS DOWN

0456 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ROUTE 202.

0456 PM     TSTM WND DMG     GRANBY                  42.26N 72.53W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON ROUTE 202.

0459 PM     TSTM WND DMG     LEVERETT                42.45N 72.50W
08/02/2006                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN ON WIRES.

0500 PM     TSTM WND DMG     WESTHAMPTON             42.30N 72.77W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN.

0505 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            6-8 DIAMETER TREE BLOWN OVER.

0511 PM     TSTM WND DMG     WARE                    42.25N 72.25W
08/02/2006                   HAMPSHIRE          MA   AMATEUR RADIO

            6 INCH LIMBS DOWN AND A TREE DOWN.

&&

WALTD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:04 PM EDTExcessive Heat WatchBOXBristol, Hampden, Norfolk, Plymouth, Worcester7 hr
Aug 2, 5:25 AM EDTHeat AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more37 hr
Aug 2, 4:19 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire26 min
Aug 2, 4:38 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester52 min
Aug 2, 5:55 PM EDTSpecial Marine WarningBOX65 min
Aug 2, 6:03 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth57 min
Aug 2, 6:07 PM EDTSpecial Marine WarningBOX113 min
Aug 2, 6:35 PM EDTSpecial Marine WarningBOX85 min
Aug 2, 6:53 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth37 min
Aug 2, 7:00 PM EDTSevere Thunderstorm WarningBOXBarnstable55 min
Aug 2, 7:05 PM EDTSpecial Marine WarningBOX85 min
Aug 2, 7:24 PM EDTSevere Thunderstorm WarningBOXDukes33 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.